How to Identify Symptoms of Oxycodone Withdrawal In Pain Management Patients

Oxycodone withdrawal can be painful, uncomfortable and dangerous. This is especially true when the drug has been abused for a long time. Unfortunately, it’s not easy to know when pain management patients are going through withdrawal, as these individuals already have underlying pain. You might also be used to seeing these people deal with typical side effects of prescription painkillers. Read on to learn how to identify the symptoms of oxycodone withdrawal in pain management patients.

Severe Anxiety

Patients are likely to show signs of severe anxiety during withdrawal. They’ll appear nervous or uncertain about things. The anxiety can actually be so severe that it makes doing normal things like traveling or responding to calls from important people impossible. Panic attacks could occur during the height of oxycodone withdrawal. A panic attack causes rapid heartbeat, confusion and sudden shortness of breath.

Hostility

One of the symptoms of oxycodone withdrawal is increased hostility. The pain management patient may become irritable and quick to react aggressively to normal situations. The individual might begin to lash out at loved ones or trusted medical professionals. Violence could erupt if the withdrawal isn’t managed in a detox unit. This hostility can put the patient and those around the person at risk.

Coughing and Teary Eyes

Coughing and teary eyes are two very common symptoms of oxycodone withdrawal. These can be accompanied by fever and flu-like symptoms. The coughing can become very intense at points during the first days after withdrawal begins. The eyes of the patient will tear excessively, which can look like the person is crying. These symptoms aren’t typical with normal use of pain medications.

Unusual Tiredness and Slow Breathing

Pain management patients usually become accustomed to the normal side effects of medications. The patients learn to manage the tiredness that sometimes occurs. Unusual tiredness and slow breathing are both symptoms of oxycodone withdrawal. The patient will seem excessively and unnaturally tired, and might fall asleep while sitting and doing normal activities. Slow and shallow breathing many occur and can be dangerous if the patient isn’t monitored.

Rashes and Sweating

A person going through oxycodone withdrawal will sweat heavily, sometimes for hours at a time even in a cold room. The individual might also develop rashes on the neck, arms and other parts of the body. These effects are caused by the nervous system in the body as it tries to find a balance without oxycodone. Neither of these symptoms of oxycodone withdrawal will occur in patients who are taking pain management medications in the correct amounts.

Convulsions and Seizures

Some of the most serious and life-threatening symptoms of oxycodone withdrawal are convulsions and seizures. If a pain management patient starts convulsing violently or becomes unresponsive, that individual is going through serious withdrawal. The convulsions can result in physical injuries as the person falls and hits furniture or walls. Seizures can be fatal unless the patient is under the care of a medical professional in a detox program.

You should never allow a friend or loved one to go through oxycodone withdrawal without help. It’s important to take the pain management patient to a treatment center where medical detox is available. Medical professionals in the detox program will address any serious oxycodone withdrawal symptoms. Call the hotline at 800-447-9081 right away to learn how to get help for someone going through oxycodone withdrawal.

0 replies

Leave a Reply

Want to join the discussion?
Feel free to contribute!

Leave a Reply

Your email address will not be published. Required fields are marked *